MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544751
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: during evaluation of the device, it was observed shell wear on the anterior aspect and extending to the posterior aspect, suggesting in-vivo folding or creasing of the device.A tear measuring approximately 1 cm was observed within the shell wear and a siltex cracking area on the posterior aspect.No other anomalies were discovered.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds in shell of siltex breast implants.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture, device migration this report contains supplemental information for mentor psr reference number (b)(4).This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s psr exemption #e2007003.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with mentor memorygel breast implant 475cc and experienced capsular contracture, baker grade 3 on the left side, a device migration on the right side, and bilateral ruptures post-operatively which were confirmed by a physician as a result, the patient underwent removal and replacement with unspecified allergan implants on (b)(6) 2018.This report is for the right side device.This report contains supplemental information for mentor psr reference number (b)(4).
 
Additional Manufacturer Narrative
On 10/14/2019, mentor completed the manufacturing record evaluation (mre).No anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9186595
Report Number1645337-2019-21646
Device Sequence Number14068349
Product Code FTR
UDI-Device Identifier00081317003892
UDI-Public00081317003892
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2015
Device Catalogue Number3544751
Device Lot Number6434638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2018
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR